Hail, Lincoln
- When
- May 7, 4:05 AM CST
- Where
- Lincoln County, 3 mi N of Star City
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.000, -91.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 3:00 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 AREA OF THUNDERSTORMS MOVING ACROSS MOSTLY THE SOUTHERN HALF OF THE AREA AT ISSUE TIME. MODELS INDICATE THIS WILL BE MOSTLY EAST OF THE CWA AT 12Z AND A LULL WILL LIKELY MOVE IN FOR MOST OF THE DAY TODAY. COLD FRONT HAS SHOWN LITTLE MOVEMENT AND DO NOT BELIEVE IT WILL MOVE MUCH MORE. WARM AND HUMID AIR WILL REMAIN IN MOST OF THE AREA EXCEPT MAYBE THE NORTH AND INCREASED DEW POINTS FOR TODAY IN MOST OF THE AREA. AIR MASS MAY BE CAPPED IN MOST AREAS SO DO NOT SEE A BIG CHANCE OF RAIN DURING THE DAY. WILL KEEP 30 PERCENT POPS FOR THIS MORNING FOR RESIDUAL RAIN LEFT OVER FROM THE MCS...AND MINIMAL 20 PERCENT POPS FOR THIS AFTERNOON. MAXES SHOULD REACH WELL INTO THE 80S AGAIN IN CENTRAL AND SOUTHERN SECTIONS BUT MAY BE HELD DOWN A LITTLE IN THE NORTH NEAR WHERE THE FRONT WILL SET UP. ANOTHER SHORT WAVE TONIGHT WILL INTERACT WITH THE FRONT IN THE NORTHWEST AND BRING A CHANCE OF A MAJOR RAIN EVENT IN THE NORTHWEST. WENT WITH LIKELY POPS AND HIGH QPFS FOR THE NORTH FOR TONIGHT WITH LESSER POPS TO THE SOUTH. FRONT SHOULD LIFT NORTH AS A WARM FRONT ON THURSDAY. THIS WILL PUT ENTIRE AREA INTO WARM SECTOR. STRONG NEGATIVELY TILTED UPPER TROF MOVES THROUGH THE PLAINS THURSDAY NIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH THAT TIME FRAME. THE BEST CHANCE WILL BE IN THE NORTH CLOSER TO THE WARM FRONT AND BETTER DYNAMICS. AREA WILL BE IN WARM SECTOR MOST OF REST OF THE WEEK AND THE AREA MAY BE CAPPED MOST OF THAT TIME. WILL KEEP SOME CHANCE OF THUNDERSTORMS MENTIONED DUE TO THE CONTINUING HIGHLY UNSTABLE AIR IN PLACE. CHANCE OF RAIN MAY INCREASE AGAIN SUNDAY AS A COLD FRONT MOVES THROUGH. NEW GFS SPEEDS UP FRONTAL PASSAGE...BUT WILL GO A LITTLE SLOWER. .LZK...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-067-068- 071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GRADUALLY DIMINISH DURING THE MORNING HOURS TODAY...WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF ARKANSAS FOR THE REMAINDER OF THE DAY. A COLD FRONT WILL STALL OVER NORTHWEST ARKANSAS TODAY...BEFORE BACKING TO THE NORTH AS A WARM FRONT TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF THE FRONT AS AN UPPER LEVEL AREA OF LOW PRESSURE MOVES ACROSS THE NORTHERN HALF OF ARKANSAS. SOME OF THE STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THERE IS ALSO THE POSSIBILITY OF SIGNIFICANT RAINFALL OVER NORTHERN ARKANSAS TONIGHT. LOCALIZED RAINFALL AMOUNTS MAY APPROACH ONE INCH IN SOME SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...AS A SERIES OF UPPER LEVEL IMPULSES MOVE ACROSS ARKANSAS FROM THE SOUTHWEST. THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS EXISTS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY OVER NORTHERN ARKANSAS. 57
ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT TUE MAY 6 2003 TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR BENTON COUNTY. TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT. 29
ARZ002>075-071000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED MAY 7 2003 TORNADO WATCH #279 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...BAXTER...BOONE...CARROLL...CRAWFORD... FRANKLIN...IZARD...JOHNSON...LOGAN...MADISON...MARION... NEWTON...POLK...POPE...SCOTT...SEARCY... SEBASTIAN...SHARP...STONE...VAN BUREN AND WASHINGTON... TORNADO WATCH #279 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY... CALHOUN...CLARK...CLEBURNE...CLEVELAND...CONWAY...DALLAS...DESHA... DREW...FAULKNER...GARLAND...GRANT...HOT SPRING...INDEPENDENCE... JACKSON...JEFFERSON...LINCOLN...LONOKE...MONROE...MONTGOMERY... OUACHITA...PERRY...PIKE...PRAIRIE...PULASKI...SALINE...WHITE...WOODRU FF AND YELL COUNTIES UNTIL 5 AM CDT. 29
The Little Rock radar (KLZK), 100 km away, was scanning. The volume nearest the first event began at 10:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361504.